CSN Login
Members Online: 14

Scared

Pnktopaz10
Posts: 56
Joined: Oct 2008

Hi
Saturday morning I woke up with a rash on my hand and nose and a red itchy lump on my neck right around where the lymphoma was. My last radiation treatment was October 31. I am really scared that the cancer has come back. Right now the dr is treating topically (if that is the right word) with ointment and benadryl. Could the cancer have come back this quickly?/ Has anyone experienced this? I truly am scared.

terato's picture
terato
Posts: 384
Joined: Apr 2002

I suffered dystonic reactions (loss of neuro-muscular control) from any anti-emetic in the compazine family. To counter-act these effects, they gave me cogentin, which produced some of the side effects you experienced. They then had to give me benadryl to counter-act that! The side effects were scary, but the cancer never returned.

Love, Courage, and a Happier New Year!

Rick

blueroses's picture
blueroses
Posts: 527
Joined: Jul 2008

I had NHL and it was 20 years ago so I haven't had treatment for a long time and many things have probably changed in bone marrow transplants, mine was autologus meaning I did not have a donor - they used my own marrow. Anywho, I remember distinctly not very long after I was up and around after transplant - that took months, I all of a sudden broke out in this crazy rash on my arms and I think my stomach and it was sooooooooooooo itchy and I felt sick with it as well, nauseous. I was given benadryl and ointment and my doctor said that she had no idea what it was but with all the treatments I had had and drugs etc. she wasn't surprised my body was complaining. The rash bugged off in a few days and never returned and they still don't know what the heck that was all about, for sure. Soooooo please try not to panic. For me each incident of cancer, I had two close together, appeared to me as a bump that came out of nowhere and there was no pain or itchy rashes but that is just for me. Also as I said I had non hodgkins lymphoma and I can't remember what type you had - symptoms might be different but if your doctor gave you benedryl and ointment only I would tend to think it is just a rash. I can only relay my similar experiences but hope that you will take a breath and see what occurs in the next few days. Hopefully the benedryl and ointment will just take the rash away. You are in my prayers for the stress you are experiencing. Hugs, Blueroses

Pnktopaz10
Posts: 56
Joined: Oct 2008

Hi Rick and Blueroses
Thank you so much for your responses. Both really helped me to gain some perspective. I guess that having cancer really changes how you look at things~especially aches and pains. I have taken a deep breath and told myself that not every thing is cancer. That with your comments helped me to get a good night sleep and I feel much better about it this morning. I am very grateful for this discussion board and people like you who take the time to respond. Happy New Year! Hugs, Pnktopaz10

blueroses's picture
blueroses
Posts: 527
Joined: Jul 2008

Hey Pink, glad you are feeling better about the new symptoms. We all did what you did, panic, when we had new symptoms at some point but as time goes by hopefully that panic will fade. Your doctor is your best stress reliever if you really use him/her to give you the information you need along the way and if they are willing to work WITH you. By that I mean you need to make sure you write down all your questions you have for your doc before appts. and make sure you get them answered. Information is power for us. As I said before I am no doctor, obviously - lol, so symptoms of one kind of cancer or another are not something I am terribly familiar with, but I did experience this kind of sudden weird rash and my doc did the same kind of thing for it your doc did. I'm glad the discussion board helped to alleviate some of your fears. This board is so good, as you well know, for giving us perspective on so many aspects of cancer. Happy New Year to you too. Blueroses.

Pnktopaz10
Posts: 56
Joined: Oct 2008

Thanks for the note Blueroses. You are so very right about writing down questions for the doctors and working with them! I hope that you have a happy, healthy and safe new year! Thanks for all of your support. Pnktopaz10

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network